Alert archive / Texas / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

June 20, 2011Archer County, Texas

NWS Norman, OK issued this special weather statement at Jun 20, 2011, 11:21 PM CDT for Archer County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 11:21 PM CDT (04:21 UTC)
Expired
Jun 20, 2011, 11:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 102 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
2415 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WWUS84 KOUN 210421
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT MON JUN 20 2011

TXZ088-089-210445-
ARCHER TX-BAYLOR TX-
1121 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.

AT 1121 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTHWEST OF WINDTHORST TO 10 MILES SOUTH OF MEGARGEL...MOVING
EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3340 9901 3349 9899 3363 9842 3339 9842

$$


30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 20, 5:45 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 20, 5:45 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT MON JUN 20 2011

.AVIATION...
SEVERE STORMS LIKELY TO IMPACT SITES ALONG AND NEAR I-35 CORRIDOR
THIS EVENING WITH EXTREME WIND GUSTS AND HAIL POSSIBLE. THIS WILL BE
ALONG AND NEAR A DRYLINE THAT IS CURRENTLY JUST WEST OF I-35
CORRIDOR. A COLD FRONT CURRENTLY MOVING THROUGH NORTHWEST OK THIS
AFTN WILL OVERTAKE THE DRYLINE LATER THIS EVENING. WINDS WILL BECOME
NORTHWEST BEHIND FRONT... BUT MAY BACK AROUND TO A MORE WEST
DIRECTION OVERNIGHT AND DURING THE DAY ON TUESDAY OUTSIDE OF
NORTHWEST OK WHERE THEY ARE EXPECTED TO REMAIN MORE OUT OF THE
NORTHWEST AND AT HIGHER SPEEDS.

30

&&

.PREV DISCUSSION... /ISSUED 249 PM CDT MON JUN 20 2011/

.DISCUSSION...
PACIFIC COLD FRONT HAS MOVED THROUGH WESTERN OK AND PORTIONS OF
WESTERN NORTH TEXAS THIS AFTERNOON. MEANWHILE... A COLD FRONT WILL
MOVE INTO NW OKLAHOMA THIS AFTERNOON AND CONTINUE TO MOVE ACROSS
PARTS OF THE REGION TONIGHT OVERTAKING THE PACIFIC FRONT BEFORE
STALLING IN SOUTHERN PORTIONS OF THE FA. STRONG UPPER LOW FOR THIS
TIME OF YEAR IS MOVING INTO THE CENTRAL PLAINS BRINGING COOLER
MID-LEVEL TEMPS WHICH IS HELPING TO ERODE THE CAP. DESPITE THE
STRONG CAP TODAY... CONVERGENCE AND SFC HEATING WILL LEAD TO
THUNDERSTORM DEVELOPMENT ALONG THE FRONT LATE THIS AFTERNOON AND
TONIGHT. SEVERE STORMS WILL BE POSSIBLE PRODUCING LARGE HAIL AND
WITH THE LARGE DEWPT DEPRESSIONS... DAMAGING WIND GUSTS FROM
DOWNBURSTS.

WITH STRONG MIXING THIS AFTERNOON AND CAA BEHIND THE
FRONT... HAVE ISSUED A WIND ADVISORY FOR PARTS OF WESTERN OK THROUGH
MID-EVENING. WITH SUNSET AND THE LOSS OF DEEP MIXING... WINDS WILL
REMAIN BREEZY BUT SPEEDS EXPECTED TO DECREASE BELOW ADVISORY
CRITERIA LATER THIS EVENING. WILL CONTINUE WITH RED FLAG WARNING
INTO EARLY THIS EVENING. IT APPEARS ENOUGH MOISTURE HAS STAYED IN SW
PORTIONS OF THE FA TO HOLD DOWN AFTN TEMPS A FEW DEGREES PREVENTING
HEAT INDEX VALUES FROM REACHING ADVISORY LEVELS. WITH THE COLD FRONT
MOVING ACROSS THE REGION BRINGING COOLER TEMPS TO THE AREA FOR
TUESDAY... WILL CANCEL THE HEAT ADVISORY.

THUNDERSTORMS WILL REMAIN POSSIBLE IN SOUTHERN PORTIONS OF THE FA
TUESDAY/TUESDAY NIGHT DUE TO THE COLD FRONT STILL LINGERING IN THE
AREA AND THE UPPER SYSTEM NOT QUITE EXITING THE AREA YET. MODELS
SHOW NW FLOW ALOFT THEN DEVELOPING THROUGH THE WEEK AND MAYBE INTO
THE WEEKEND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FOR PARTS
OF THE FA STARTING THURSDAY. THIS ACTIVITY WILL LIKELY BEGIN IN THE
HIGH PLAINS AFTERNOON/EVENING AND THEN MOVE ACROSS THE FA OVERNIGHT
INTO THE MORNING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  91  63  93 /  60  10  10  10
HOBART OK         64  94  64  95 /  10  10  10  10
WICHITA FALLS TX  71  94  70  96 /  40  20  30  10
GAGE OK           60  88  55  91 /  10  10  10   0
PONCA CITY OK     63  87  61  90 /  60  10  10  10
DURANT OK         75  91  71  91 /  50  40  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>006-
     009>011-014>017-021-022-033>037.

     WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ004>006-
     009>011-014>017-021-022.

TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
     088.

&&

22/25
Hazardous weather outlook, Jun 20, 9:00 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT MON JUN 20 2011

OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
900 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
PORTIONS OF NORTH CENTRAL INTO CENTRAL OKLAHOMA. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS SURROUNDING THE MODERATE RISK AREA...
INCLUDING PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM PONCA CITY... TO
GUTHRIE TO CHANDLER. THERE IS A SLIGHT RISK OF SEVERE WEATHER WEST
AND SOUTH OF THE MODERATE RISK AND EAST OF A LINE FROM MEDFORD... TO
EL RENO... TO DUNCAN OKLAHOMA TO HENRIETTA TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM.

IMPACTS...
WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF GOLFBALLS MAY OCCUR
WITH THE STRONGEST STORMS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
LATE TONIGHT.

DISCUSSION...
A COLD FRONT... LOCATED FROM NORTH CENTRAL OKLAHOMA SOUTH INTO
CENTRAL AND SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL CONTINUE
TO MOVE SOUTH AND SOUTHEAST THIS EVENING. THIS FRONT WILL CONTINUE
TO BE A FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT. AN UPPER LEVEL
TROUGH MOVING INTO THE AREA THIS EVENING WILL ALSO AID IN PRODUCING
LIFT THAT WILL HELP IN THE DEVELOPMENT OF THUNDERSTORMS.

ALTHOUGH THE LOSS OF DAYTIME HEATING MAY LIMIT SURFACE-BASED
STORMS... A STRENGTHENING LOW LEVEL JET AND MODEST LAPSE RATES WILL
CONTINUE TO SUPPORT SEVERE THUNDERSTORMS THROUGH MUCH OF THE EVENING
HOURS. SOME SIGNALS STILL SUPPORT THE POTENTIAL FOR HEAVY RAINFALL
ACROSS PORTIONS OF SOUTHERN OKLAHOMA INTO NORTH TEXAS AS THE COLD
FRONT STALLS OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ON TUESDAY THE COLD FRONT WILL LINGER IN SOUTHERN OKLAHOMA...WHERE
THERE IS A SLIGHT RISK OF SEVERE STORMS. ISOLATED THUNDERSTORMS ARE
THEN POSSIBLE FROM THURSDAY THROUGH SUNDAY.

OTHER HAZARDOUS WEATHER...
VERY HIGH WILDFIRE POTENTIAL WILL CONTINUE TO BE A CONCERN IN
PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE
VEGETATION IS DRY.

UNSCHEDULED UPDATES OF THE HAZARDOUS WEATHER OUTLOOK WILL LIKELY BE
ISSUED THROUGH THIS EVENING.

BURKE/30

In the hours before

Special weather statement, Jun 20, 9:38 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT MON JUN 20 2011

OKZ032-042-210300-
HUGHES OK-PONTOTOC OK-
938 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND PONTOTOC
COUNTIES.

AT 938 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
ALLEN...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3483 9617 3477 9632 3478 9640 3474 9641
      3470 9649 3479 9655 3502 9629

30
Special weather statement, Jun 20, 10:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT MON JUN 20 2011

TXZ089-090-210330-
CLAY TX-ARCHER TX-
1011 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES.

AT 1012 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF WINDTHORST...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3356 9850 3368 9810 3346 9803 3346 9837
      3347 9840 3341 9841 3340 9849

30
Local storm report, Jun 20, 10:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1017 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             3 W TRYON               35.88N 97.02W
06/20/2011  E1.00 INCH       LINCOLN            OK   EMERGENCY MNGR

1007 PM     TSTM WND GST     3 W TRYON               35.88N 97.02W
06/20/2011  M70 MPH          LINCOLN            OK   EMERGENCY MNGR

            65-70 MPH

1014 PM     HAIL             2 N AGRA                35.92N 96.87W
06/20/2011  E1.00 INCH       LINCOLN            OK   EMERGENCY MNGR

&&

DW
Special weather statement, Jun 20, 10:20 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT MON JUN 20 2011

OKZ046>048-050>052-210415-
LOVE OK-BRYAN OK-JOHNSTON OK-MARSHALL OK-CARTER OK-ATOKA OK-
1020 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...CARTER...
JOHNSTON...LOVE AND MARSHALL COUNTIES.

STRONG WINDS OF 45  TO 55 MPH WILL BE POSSIBLE ACROSS PARTS OF
SOUTHERN OKLAHOMA THE NEXT HOUR OR SO. THE STRONG WINDS ARE
ASSOCIATED WITH WEAKENING SHOWERS AND THUNDERSTORMS MOVING ACROSS
NORTH TEXAS NEAR THE RED RIVER.

LAT...LON 3389 9594 3382 9613 3369 9634 3378 9642
      3383 9659 3389 9660 3391 9667 3383 9675
      3385 9686 3395 9693 3380 9709 3374 9708
      3372 9715 3380 9722 3390 9720 3385 9736
      3431 9736 3435 9596 3395 9593 3385 9587
Local storm report, Jun 20, 10:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND GST     CUSHING                 35.98N 96.77W
06/20/2011  M65 MPH          PAYNE              OK   EMERGENCY MNGR

1015 PM     NON-TSTM WND GST 5 NNW LEBANON           34.05N 96.95W
06/20/2011  M61 MPH          MARSHALL           OK   MESONET

1015 PM     NON-TSTM WND GST OAKLAND                 34.10N 96.79W
06/20/2011  E65 MPH          MARSHALL           OK   PUBLIC

1020 PM     NON-TSTM WND GST 5 NNW LEBANON           34.05N 96.95W
06/20/2011  M64 MPH          MARSHALL           OK   MESONET

&&

DW
Special weather statement, Jun 20, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT MON JUN 20 2011

TXZ088-089-210445-
ARCHER TX-BAYLOR TX-
1121 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.

AT 1121 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTHWEST OF WINDTHORST TO 10 MILES SOUTH OF MEGARGEL...MOVING
EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3340 9901 3349 9899 3363 9842 3339 9842

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:30 PM CDTSevere Thunderstorm WarningOUNGarfield, Kay, Noble60 min
Jun 20, 7:37 PM CDTSpecial Weather StatementOUNLogan23 min
Jun 20, 7:38 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray67 min
Jun 20, 7:39 PM CDTSpecial Weather StatementOUNCanadian36 min
Jun 20, 8:10 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan, Payne65 min
Jun 20, 8:27 PM CDTSpecial Weather StatementOUNOklahoma33 min
Jun 20, 8:35 PM CDTSevere Thunderstorm WarningOUNCleveland, Logan, Oklahoma55 min
Jun 20, 8:40 PM CDTSpecial Weather StatementOUNPontotoc20 min
Jun 20, 8:40 PM CDTSevere Thunderstorm WarningOUNKay, Noble, Payne65 min
Jun 20, 9:10 PM CDTSpecial Weather StatementOUNMcClain20 min
Jun 20, 9:18 PM CDTSpecial Weather StatementOUNPayne27 min
Jun 20, 9:25 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Oklahoma, Payne65 min
Jun 20, 9:38 PM CDTSpecial Weather StatementOUNHughes22 min
Jun 20, 10:20 PM CDTSpecial Weather StatementOUNBryan, Carter, Johnston, Love, Marshall55 min
Jun 20, 10:28 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne47 min
Jun 20, 10:34 PM CDTHigh Wind WarningOUNAtoka, Bryan, Carter, Johnston, Love, Marshall86 min
Jun 21, 12:05 AM CDTSevere Thunderstorm WarningOUNBryan55 min
Jun 21, 1:26 AM CDTSpecial Weather StatementOUNMarshall34 min
Jun 21, 2:07 AM CDTSpecial Weather StatementOUNLove23 min
Jun 21, 2:21 AM CDTSpecial Weather StatementOUNChoctaw24 min
Jun 20, 7:43 PM CDTSevere Thunderstorm WarningOUNClay17 min
Jun 20, 10:11 PM CDTSpecial Weather StatementOUNClay19 min
Jun 20, 10:56 PM CDTSevere Thunderstorm WarningOUNClay34 min
Jun 20, 11:47 PM CDTSevere Thunderstorm WarningOUNClay43 min
Jun 21, 12:31 AM CDTSevere Thunderstorm WarningOUNClay44 min
Jun 21, 12:43 AM CDTAreal Flood AdvisoryOUNClay3 hr
Jun 21, 1:13 AM CDTSpecial Weather StatementOUNClay32 min

Nearby

Special Weather Statements in Texas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.